• Urinary retention is sometimes reported as an adverse reaction during disopyramide phosphate therapy. We report one case of acute renal failure and eight cases of urinary retention. Previous reports of this adverse reaction are summarized. The cause of disopyramide-induced urinary retention is unknown. It is possible that disopyramide or a metabolite via their anticholinergic properties plays some role in the manifestation of urinary tract symptomatology. Treatment of this adverse reaction includes lowering the dose, discontinuing the drug, or possibly using a cholinergic drug to compete with the anticholinergic effects of the disopyramide.
(Arch Intern Med 1983;143:1683-1686)
Danziger LH, Horn JR. Disopyramide-Induced Urinary RetentionReport of Nine Cases and Review of the Literature. Arch Intern Med. 1983;143(9):1683–1686. doi:10.1001/archinte.1983.00350090049008
Customize your JAMA Network experience by selecting one or more topics from the list below.